Mathematical Biosciences and Engineering, 2012, 9(4): 819-841. doi: 10.3934/mbe.2012.9.819.

Primary: 34K20, 92D30; Secondary: 34D20.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Global stability for an SEI epidemiological model with continuous age-structure in the exposed and infectious classes

1. Department of Mathematics, Wilfrid Laurier University, Waterloo, Ontario

We study a model of disease transmission with continuous age-structure for latently infected individuals and for infectious individuals. The model is very appropriate for tuberculosis. Key theorems, including asymptotic smoothness and uniform persistence, are proven by reformulating the system as a system of Volterra integral equations. The basic reproduction number $\mathcal{R}_{0}$ is calculated. For $\mathcal{R}_{0}<1$, the disease-free equilibrium is globally asymptotically stable. For $\mathcal{R}_{0}>1$, a Lyapunov functional is used to show that the endemic equilibrium is globally stable amongst solutions for which the disease is present. Finally, some special cases are considered.
  Figure/Table
  Supplementary
  Article Metrics

Keywords global stability; tuberculosis; Age-structure; latency; epidemiology.; Lyapunov functional

Citation: C. Connell McCluskey. Global stability for an SEI epidemiological model with continuous age-structure in the exposed and infectious classes. Mathematical Biosciences and Engineering, 2012, 9(4): 819-841. doi: 10.3934/mbe.2012.9.819

 

This article has been cited by

  • 1. Jinliang Wang, Ran Zhang, Toshikazu Kuniya, A note on dynamics of an age-of-infection cholera model, Mathematical Biosciences and Engineering, 2015, 13, 1, 227, 10.3934/mbe.2016.13.227
  • 2. Lili Liu, Xianning Liu, Global stability of an age-structured SVEIR epidemic model with waning immunity, latency and relapse, International Journal of Biomathematics, 2017, 10, 03, 1750038, 10.1142/S1793524517500383
  • 3. J. Wang, M. Guo, T. Kuniya, Mathematical analysis for a multi-group SEIR epidemic model with age-dependent relapse, Applicable Analysis, 2017, 1, 10.1080/00036811.2017.1336545
  • 4. Yuji Li, Rui Xu, Jiazhe Lin, The stability analysis of an epidemic model with saturating incidence and age-structure in the exposed and infectious classes, Advances in Difference Equations, 2018, 2018, 1, 10.1186/s13662-018-1635-6
  • 5. Cameron J. Browne, A multi-strain virus model with infected cell age structure: Application to HIV, Nonlinear Analysis: Real World Applications, 2015, 22, 354, 10.1016/j.nonrwa.2014.10.004
  • 6. Jinliang Wang, Jiying Lang, Yuming Chen, Global threshold dynamics of an SVIR model with age-dependent infection and relapse, Journal of Biological Dynamics, 2017, 11, sup2, 427, 10.1080/17513758.2016.1226436
  • 7. Bin Cao, Hai-Feng Huo, Hong Xiang, Global stability of an age-structure epidemic model with imperfect vaccination and relapse, Physica A: Statistical Mechanics and its Applications, 2017, 486, 638, 10.1016/j.physa.2017.05.056
  • 8. Rui Xu, Xiaohong Tian, Fengqin Zhang, Global dynamics of a tuberculosis transmission model with age of infection and incomplete treatment, Advances in Difference Equations, 2017, 2017, 1, 10.1186/s13662-017-1294-z
  • 9. Dongmei Xiao, Shigui Ruan, Yu Yang, Global stability of an age-structured virus dynamics model with Beddington-DeAngelis infection function, Mathematical Biosciences and Engineering, 2015, 12, 4, 859, 10.3934/mbe.2015.12.859
  • 10. Toshikazu Kuniya, Jinliang Wang, Hisashi Inaba, A multi-group SIR epidemic model with age structure, Discrete and Continuous Dynamical Systems - Series B, 2016, 21, 10, 3515, 10.3934/dcdsb.2016109
  • 11. Vitalii Akimenko, An age-structured SIR epidemic model with fixed incubation period of infection, Computers & Mathematics with Applications, 2017, 73, 7, 1485, 10.1016/j.camwa.2017.01.022
  • 12. Shanshan Chen, Michael Small, Yizhou Tao, Xinchu Fu, Transmission Dynamics of an SIS Model with Age Structure on Heterogeneous Networks, Bulletin of Mathematical Biology, 2018, 10.1007/s11538-018-0445-z
  • 13. Yuming Chen, Jiying Lang, Jinliang Wang, Global dynamics of an age-structured HIV infection model incorporating latency and cell-to-cell transmission, Discrete and Continuous Dynamical Systems - Series B, 2017, 22, 10, 3721, 10.3934/dcdsb.2017186
  • 14. Jinliang Wang, Jiying Lang, Xingfu Zou, Analysis of an age structured HIV infection model with virus-to-cell infection and cell-to-cell transmission, Nonlinear Analysis: Real World Applications, 2017, 34, 75, 10.1016/j.nonrwa.2016.08.001
  • 15. ZHIPING WANG, RUI XU, GLOBAL DYNAMICS OF AN SVIR EPIDEMIOLOGICAL MODEL WITH INFECTION AGE AND NONLINEAR INCIDENCE, Journal of Biological Systems, 2017, 25, 03, 419, 10.1142/S0218339017500206
  • 16. Xia Wang, Ying Zhang, Xinyu Song, An age-structured epidemic model with waning immunity and general nonlinear incidence rate, International Journal of Biomathematics, 2018, 1850069, 10.1142/S1793524518500699
  • 17. Junyuan Yang, Yuming Chen, Effect of infection age on an SIR epidemic model with demography on complex networks, Physica A: Statistical Mechanics and its Applications, 2017, 479, 527, 10.1016/j.physa.2017.03.006
  • 18. Lianwen Wang, Zhijun Liu, Xingan Zhang, Global dynamics for an age-structured epidemic model with media impact and incomplete vaccination, Nonlinear Analysis: Real World Applications, 2016, 32, 136, 10.1016/j.nonrwa.2016.04.009
  • 19. C. McCluskey, Global stability for an $SEI$ model of infectious disease with age structure and immigration of infecteds, Mathematical Biosciences and Engineering, 2015, 13, 2, 10.3934/mbe.2015008
  • 20. Xi-Chao Duan, Jun-Feng Yin, Xue-Zhi Li, Global Hopf bifurcation of an SIRS epidemic model with age-dependent recovery, Chaos, Solitons & Fractals, 2017, 104, 613, 10.1016/j.chaos.2017.09.029
  • 21. Xiaoyan Wang, Junyuan Yang, Fei Xu, Analysis and control of an age-structured HIV-1 epidemic model with different transmission mechanisms, Advances in Difference Equations, 2018, 2018, 1, 10.1186/s13662-017-1455-0
  • 22. Asaf Khan, Gul Zaman, Optimal control strategy of SEIR endemic model with continuous age-structure in the exposed and infectious classes, Optimal Control Applications and Methods, 2018, 10.1002/oca.2437
  • 23. Yuming Chen, Shaofen Zou, Junyuan Yang, Global analysis of an SIR epidemic model with infection age and saturated incidence, Nonlinear Analysis: Real World Applications, 2016, 30, 16, 10.1016/j.nonrwa.2015.11.001
  • 24. Mingwang Shen, Yanni Xiao, Libin Rong, Global stability of an infection-age structured HIV-1 model linking within-host and between-host dynamics, Mathematical Biosciences, 2015, 263, 37, 10.1016/j.mbs.2015.02.003
  • 25. Cruz Vargas-De-León, Global stability properties of age-dependent epidemic models with varying rates of recurrence, Mathematical Methods in the Applied Sciences, 2016, 39, 8, 2057, 10.1002/mma.3621
  • 26. Chang-Yuan Cheng, Yueping Dong, Yasuhiro Takeuchi, An age-structured virus model with two routes of infection in heterogeneous environments, Nonlinear Analysis: Real World Applications, 2018, 39, 464, 10.1016/j.nonrwa.2017.07.013
  • 27. Suxia Zhang, Hongbin Guo, Global analysis of age-structured multi-stage epidemic models for infectious diseases, Applied Mathematics and Computation, 2018, 337, 214, 10.1016/j.amc.2018.05.020
  • 28. Shanjing Ren, Global stability in a tuberculosis model of imperfect treatment with age-dependent latency and relapse, Mathematical Biosciences and Engineering, 2017, 14, 5/6, 1337, 10.3934/mbe.2017069
  • 29. Lili Liu, Xinzhi Ren, Zhen Jin, Threshold dynamical analysis on a class of age-structured tuberculosis model with immigration of population, Advances in Difference Equations, 2017, 2017, 1, 10.1186/s13662-017-1295-y
  • 30. Jinhu Xu, Yan Geng, Yicang Zhou, Global dynamics for an age-structured HIV virus infection model with cellular infection and antiretroviral therapy, Applied Mathematics and Computation, 2017, 305, 62, 10.1016/j.amc.2017.01.064
  • 31. Lili Liu, Jinliang Wang, Xianning Liu, Global stability of an SEIR epidemic model with age-dependent latency and relapse, Nonlinear Analysis: Real World Applications, 2015, 24, 18, 10.1016/j.nonrwa.2015.01.001
  • 32. Junyuan Yang, Zhen Jin, Lin Wang, Fei Xu, A note on an age-of-infection SVIR model with nonlinear incidence, International Journal of Biomathematics, 2017, 10, 05, 1750064, 10.1142/S1793524517500644
  • 33. Jinliang Wang, Ran Zhang, Toshikazu Kuniya, The dynamics of an SVIR epidemiological model with infection age: Table 1., IMA Journal of Applied Mathematics, 2016, 81, 2, 321, 10.1093/imamat/hxv039
  • 34. Yingke Li, Zhidong Teng, Cheng Hu, Qing Ge, Global stability of an epidemic model with age-dependent vaccination, latent and relapse, Chaos, Solitons & Fractals, 2017, 105, 195, 10.1016/j.chaos.2017.10.027
  • 35. Jinliang Wang, Di Wu, Hongquan Sun, Analysis of an SVIC model with age-dependent infection and asymptomatic carriers, Applicable Analysis, 2017, 1, 10.1080/00036811.2017.1313409
  • 36. Jinliang Wang, Ran Zhang, Toshikazu Kuniya, The stability analysis of an SVEIR model with continuous age-structure in the exposed and infectious classes, Journal of Biological Dynamics, 2015, 9, 1, 73, 10.1080/17513758.2015.1006696
  • 37. Rong Hu, Lili Liu, Xinzhi Ren, Xianning Liu, Global stability of an information-related epidemic model with age-dependent latency and relapse, Ecological Complexity, 2018, 36, 30, 10.1016/j.ecocom.2018.06.006
  • 38. Jiazhe Lin, Rui Xu, Xiaohong Tian, Global dynamics of an age-structured cholera model with both human-to-human and environment-to-human transmissions and saturation incidence, Applied Mathematical Modelling, 2018, 63, 688, 10.1016/j.apm.2018.07.013
  • 39. Lili Liu, Xiaomei Feng, A multigroup SEIR epidemic model with age-dependent latency and relapse, Mathematical Methods in the Applied Sciences, 2018, 10.1002/mma.5193
  • 40. Junyuan Yang, Yuming Chen, Theoretical and numerical results for an age-structured SIVS model with a general nonlinear incidence rate, Journal of Biological Dynamics, 2018, 12, 1, 789, 10.1080/17513758.2018.1528393
  • 41. Jinliang Wang, Jing Wang, Toshikazu Kuniya, Analysis of an age-structured multi-group heroin epidemic model, Applied Mathematics and Computation, 2019, 347, 78, 10.1016/j.amc.2018.11.012
  • 42. Kosaku Kitagawa, Toshikazu Kuniya, Shinji Nakaoka, Yusuke Asai, Koichi Watashi, Shingo Iwami, Mathematical Analysis of a Transformed ODE from a PDE Multiscale Model of Hepatitis C Virus Infection, Bulletin of Mathematical Biology, 2019, 10.1007/s11538-018-00564-y
  • 43. Toshikazu Kuniya, Global Behavior of a Multi-Group SIR Epidemic Model with Age Structure and an Application to the Chlamydia Epidemic in Japan, SIAM Journal on Applied Mathematics, 2019, 79, 1, 321, 10.1137/18M1205947
  • 44. Gang Huang, Chenguang Nie, Yueping Dong, Global stability for an SEI model of infectious diseases with immigration and age structure in susceptibility, International Journal of Biomathematics, 2019, 10.1142/S1793524519500426
  • 45. Mingwang Shen, Yanni Xiao, Libin Rong, Guihua Zhuang, Global dynamics and cost-effectiveness analysis of HIV pre-exposure prophylaxis and structured treatment interruptions based on a multi-scale model, Applied Mathematical Modelling, 2019, 10.1016/j.apm.2019.05.024
  • 46. Junyuan Yang, Xiaoyan Wang, Dynamics and asymptotical profiles of an age-structured viral infection model with spatial diffusion, Applied Mathematics and Computation, 2019, 360, 236, 10.1016/j.amc.2019.05.007
  • 47. Xiaoyan Wang, Yuming Chen, Junyuan Yang, Spatial and Temporal Dynamics of a Viral Infection Model with Two Nonlocal Effects, Complexity, 2019, 2019, 1, 10.1155/2019/5842942
  • 48. Hai-Feng Huo, Peng Yang, Hong Xiang, Dynamics for an SIRS epidemic model with infection age and relapse on a scale-free network, Journal of the Franklin Institute, 2019, 10.1016/j.jfranklin.2019.03.034
  • 49. Rui Xu, Junyuan Yang, Xiaohong Tian, Jiazhe Lin, Global dynamics of a tuberculosis model with fast and slow progression and age-dependent latency and infection, Journal of Biological Dynamics, 2019, 13, 1, 675, 10.1080/17513758.2019.1683628

Reader Comments

your name: *   your email: *  

Copyright Info: 2012, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved